Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral load down but CD4 also down
May 27, 1999

Dr. Holodniy:

I learned in November of last year that I am HIV+ but I am not on HIV meds. Here is the pattern of my first 3 tests:

November 1998 - Viral Load: 600 CD4: 530 February 1999 - Viral Load: 300 CD4: 505 May 1999 - Viral Load: 267 CD4: 457 28%

My question is...even though my viral load is falling without treatment, my CD4 is also falling. What is the cause of this and will I have to start meds soon? I have no symptoms or opportunist infections.

Thank you Doctor.

Response from Dr. Holodniy

Although it appears that your viral load is falling, these numbers are well within the variation of the assay at these low numbers. Your CD4 count can fluctuate too, depending on the time of day, other meds, immunizations, other concurrent illnesses. The CD4 percentage tends to be a more stable number over time. At those CD4 levels you would not be expected to have any symptoms or OIs. If your CD4 count/percnetage stays up like it is, you could afford to wait to start meds. MH



Previous
Viral Rebound
Next
viral load up; what to do next?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement